Alert archive / Tennessee / Flash Flood Warnings in 2015
Flash Flood Warning 15, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Apr 15, 2015, 10:02 PM CDT for Chester County, Henderson County, McNairy County, Tennessee. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 15, 2015, 10:02 PM CDT (03:02 UTC)
- Expired
- Apr 16, 2015, 1:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Chester County, TN, Henderson County, TN, McNairy County, TN
The radar
The Memphis radar (KNQA), 127 km from the middle of the area, began a volume at 03:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 15, 10:13 PM CDT | FLASH FLOOD | Henderson, TN | TWO AND ONE HALF INCHES OF RAIN IN ONE HOUR. 910 PM TO 1010 PM CDT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 00:00Z, 3.0 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 39 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 884 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
452
WGUS54 KMEG 160302
FFWMEG
TNC023-077-109-160600-
/O.NEW.KMEG.FF.W.0015.150416T0302Z-150416T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1002 PM CDT WED APR 15 2015
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL CHESTER COUNTY IN SOUTHWESTERN TENNESSEE...
CENTRAL HENDERSON COUNTY IN SOUTHWESTERN TENNESSEE...
NORTH CENTRAL MCNAIRY COUNTY IN SOUTHWESTERN TENNESSEE...
* UNTIL 100 AM CDT
* AT 1001 PM CDT...LOCAL LAW ENFORCEMENT ESTIMATES 1 TO 3 INCHES OF
RAIN HAS OCCURRED OVER THE PAST 2 HOURS. SHOWERS AND THUNDERSTORMS
WILL PRODUCE AN ADDITIONAL 1 TO 3 INCHES OF RAIN OVER THE NEXT 2
HOURS.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
LEXINGTON...HENDERSON...NATCHEZ TRACE STATE FOREST...NATCHEZ TRACE
STATE PARK...REAGAN...WILDERSVILLE...JACKS CREEK...MIFFLIN...
DARDEN...PARKERS CROSSROADS...FINGER...HURON...SAND RIDGE...
CHESTERFIELD...CABO...TIMBERLAKE...ROCK HILL...MIDDLE FORK...
MONTEZUMA AND HINSON SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3531 8861 3543 8875 3548 8871 3549 8868
3553 8864 3559 8861 3563 8858 3582 8832
3582 8830 3565 8819 3563 8820 3562 8819
$$1 follow-up statement
389
WGUS74 KMEG 160601
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
101 AM CDT THU APR 16 2015
TNC023-077-109-160611-
/O.EXP.KMEG.FF.W.0015.000000T0000Z-150416T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHESTER TN-HENDERSON TN-MCNAIRY TN-
101 AM CDT THU APR 16 2015
...THE FLASH FLOOD WARNING FOR CENTRAL CHESTER...CENTRAL HENDERSON
AND NORTH CENTRAL MCNAIRY COUNTIES HAS EXPIRED...
FLOOD WATERS HAVE RECEDED...AND ARE NO LONGER EXPECTED TO POSE A
THREAT TO LIFE OR PROPERTY. PLEASE CONTINUE TO HEED ANY ROAD
CLOSURES.
LAT...LON 3531 8861 3543 8875 3548 8871 3549 8868
3553 8864 3559 8861 3563 8858 3582 8832
3582 8830 3565 8819 3563 8820 3562 8819
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Apr 15, 7:20 PM CDT, 2 hours 42 minutes earlier.
Area forecast discussion, Apr 15, 7:20 PM CDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 720 PM CDT WED APR 15 2015 .UPDATE...EVENING UPDATE. THUNDERSTORMS ARE A BIT MORE NUMEROUS THAN EXPECTED ALONG THE INTERSTATE 40 CORRIDOR IN WEST TENNESSEE...BUT SHOULD MOVE INTO MIDDLE TENNESSEE OVER THE NEXT FEW HOURS. THEY SHOULD ALSO GRADUALLY WEAKEN AS THE SUN SINKS LOWER IN THE SKY. SHORT RANGE GUIDANCE INDICATES ADDITIONAL SHOWERS AND THUNDERSTORMS MAY DEVELOP AFTER MIDNIGHT OVER NORTH MISSISSIPPI AND WEST TENNESSEE...SHIFTING INTO MIDDLE TENNESSEE AND ALABAMA BY 12Z. WITH THAT IN MIND...SEE NO REASON TO CHANGE POPS SIGNIFICANTLY. TEMPERATURES LOOK ON TRACK. && .PREV DISCUSSION... /ISSUED 636 PM CDT WED APR 15 2015/ DISCUSSION.../ISSUED 331 PM CDT WED APR 15 2015/ A SPLIT UPPER LEVEL FLOW PATTERN WILL PREVAIL OVER NORTH AMERICA THROUGH THE NEXT 7 DAYS. THE MIDSOUTH WILL REMAIN UNDER THE INFLUENCE OF AN ACTIVE SOUTHERN BRANCH OF THE UPPER LEVEL JET. MIDAFTERNOON GOES WATER VAPOR IMAGERY SHOWED A DEEP CLOSED UPPER LOW CENTERED OVER UTAH. THE SUBTROPICAL JET EXTENDED FROM DEEP SOUTH TX...INTO CONFLUENCE WITH THE POLAR JET NEAR THE MIDATLANTIC SEABOARD. A WEAK MIDLEVEL TROF OVER THE SOUTHERN PLAINS WILL LIFT EAST OVERNIGHT...WITH A SCATTERED SHOWERS AND THUNDERSTORMS POSSIBLE AHEAD OF A NORTHWARD ADVANCING MARINE SURFACE WARM FRONT. THURSDAY AFTERNOON SHOULD SEE A PERIOD OF SHORTWAVE RIDGING IN ADVANCE OF THE APPROACHING CLOSED LOW FROM THE WEST. A SERIES OF SHORTWAVES WILL EJECT INTO THE LOWER MS RIVER VALLEY FRIDAY AND SATURDAY...FOLLOWING THE PASSAGE OF THE UPPER RIDGE AXIS TO THE EAST. GFS SHOWS A PLUME OF 1.5 TO 1.8 PRECIPITABLE WATER /PW/ VALUES BUILDING NORTH INTO THE MIDSOUTH ON SATURDAY...SUPPORTIVE OF LOCALLY HEAVY RAINFALL. BOTH THE GFS AND ECMWF SHOW DIFFLUENT UPPER LEVEL FLOW OVER THE MIDSOUTH SATURDAY...ALONG WITH A SURFACE LOW TRACKING THROUGH EASTERN AR. SURFACE WINDS WOULD LIKELY BACK UNDER SUCH A SCENARIO...AIDING DEEP LAYER SHEER. HOWEVER...GFS PROGS BOUNDARY LAYER SOURCED CAPE AT OR BELOW 500 J/KG SATURDAY AFTERNOON...ALONG WITH MIDLEVEL LAPSE RATES BELOW 6 C/KM. THIS SEEMS REASONABLE GIVEN THE EXPECTED CLOUD COVER AND WARM SECTOR RAIN EARLIER IN THE DAY. GIVEN THE TROPICAL AIRMASS...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE SATURDAY. THIS WAS COVERED WELL IN THE EARLY MORNING HAZARDOUS WEATHER OUTLOOK AND NO CHANGES TO THE HWO ARE PLANNED AT THIS TIME. ONCE THE LEAD SHORTWAVE EJECTS SATURDAY...THE MAIN UPPER LOW WILL BEGIN TO FILL AS IT LIFTS INTO THE MID MS RIVER VALLY ON SUNDAY. A SOUTHWARD EXTENSION OF THE UPPER TROF AXIS WILL PASS THROUGH THE LOWER MS RIVER VALLEY SUNDAY...FOCUSING ADDITIONAL SHOWERS AND THUNDERSTORMS IN THE WEAKLY CAPPED TROPICAL AIRMASS. THE TROF AXIS SHOULD FINALLY LIFT OUT LATE SUNDAY NIGHT. THE GFS AND ECMWF MAINTAIN DECENT AGREEMENT IN THE SPLIT FLOW PATTERN THROUGH THE MIDDLE OF NEXT WEEK....BOTH DEPICTING AN UNUSUALLY DEEP LONGWAVE TROF CENTERED OVER THE GREAT LAKES. FAST UPPER LEVEL ZONAL FLOW WILL PREVAIL OVER THE MIDSOUTH...NEAR THE CONFLUENCE OF THE SUBTROPICAL AND POLAR JETS. INTERMITTENT SLIGHT CHANCES OF RAIN WILL PREVAIL DURING THE EARLY AND MID WEEK PERIODS... WITH MOST AREAS LIKELY SEEING NO SIGNIFICANT RAINFALL. EARLY TO MID WEEK TEMPS SHOULD AVERAGE NEAR NORMAL. PWB && .AVIATION...00Z TAF SET SHRAS WITH ISOLD TSRAS ARE POPPING UP GENERALLY ALONG I-40 CORRIDOR. MOST ACTIVITY SHOULD STAY EAST OF MS RIVER...HAVE TEMPOS AT KMKL AND KTUP. BIGGEST CONCERN WILL BE FOG AND STRATUS DEVELOPMENT OVERNIGHT. CONDITIONS SHOULD DETERIORATE RAPIDLY AFTER 6Z. EXPECT VLIFR CONDITIONS AT ALL TAF SITES BY 9-12Z. AFTER 13Z...FOG AND STRATUS WILL BEGIN TO LIFT BUT IT MAY TAKE UNTIL 18Z FOR ALL TAF SITES TO RETURN TO VFR CONDITIONS. LIGHT WINDS EXPECTED THROUGH THE PERIOD. KRM && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Apr 15, 5:02 AM CDT, 17 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 502 AM CDT WED APR 15 2015 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-161215- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 502 AM CDT WED APR 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. SEVERAL WEAK SYSTEMS WILL MOVE THROUGH THE REGION THROUGH FRIDAY WITH A LARGER AND STRONGER SYSTEM FORECAST TO MOVE INTO THE MID- SOUTH OVER THE WEEKEND. PERIODS OF MODERATE TO LOCALLY HEAVY RAIN ARE POSSIBLE THROUGH SUNDAY. GIVEN THE ALREADY SATURATED GROUND...ADDITIONAL RAIN MAY CAUSE ADDITIONAL RISES ON AREA STREAMS AND RIVERS. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Local storm report, Apr 15, 8:55 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
855 PM CDT WED APR 15 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM HAIL 8 S LEXINGTON 35.54N 88.39W
04/15/2015 E0.88 INCH HENDERSON TN BROADCAST MEDIA
PENNY TO NICKEL SIZED HAIL IN COMMUNITY OF CENTER HILL.
&&
MRMLocal storm report, Apr 15, 9:51 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
951 PM CDT WED APR 15 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM HAIL 8 S LEXINGTON 35.54N 88.39W
04/15/2015 E0.88 INCH HENDERSON TN BROADCAST MEDIA
PENNY TO NICKEL SIZED HAIL IN COMMUNITY OF CENTER HILL.
0920 PM HAIL HENDERSON 35.44N 88.65W
04/15/2015 E0.25 INCH CHESTER TN PUBLIC
PENNY TO NICKEL SIZED HAIL IN HENDERSON.
0944 PM HAIL HURON 35.59N 88.53W
04/15/2015 M1.00 INCH HENDERSON TN PUBLIC
QUARTER SIZED HAIL IN HURON.
&&
MRMThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 8:15 PM CDT | River Flood Advisory | MEG | Dyer, Lake, Lauderdale | 4 days |
| Apr 15, 9:01 PM CDT | Severe Thunderstorm Warning | MEG | Chester, Henderson | 44 min |
| Apr 15, 9:17 PM CDT | Severe Thunderstorm Warning | MEG | Gibson, Obion, Weakley | 24 min |
| Apr 15, 9:38 PM CDT | Severe Thunderstorm Warning | MEG | Benton, Decatur, Henderson | 52 min |
| Apr 15, 10:29 PM CDT | Severe Thunderstorm Warning | MEG | Chester, Decatur, Henderson | 46 min |
| Apr 15, 10:55 PM CDT | Severe Thunderstorm Warning | MEG | Decatur, Henderson | 50 min |
| Apr 15, 11:09 PM CDT | Flash Flood Warning | MEG | Decatur, Henderson | 3 hr |
| Apr 16, 1:26 AM CDT | Severe Thunderstorm Warning | MEG | Benton, Carroll | 23 min |
Nearby
Flash Flood Warnings in Tennessee, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.